Corrected Likelihood Estimation in Semiparametric Linear Mixed Measurement Error Models: Asymptotic Results

Document Type : Original Article


1 University of Kurdistan

2 Department of statistics, University of Kurdistan, Sanandaj, Iran.


This paper is concerned with the estimation problem in semiparametric linear mixed models when some of the covariates are measured with errors. The authors proposed the corrected score function estimators for the parametric and non parametric components. The resulting estimators are shown to be consistent and asymptotically normal. An iterative algorithm is proposed for estimating the parameters. Asymptotic normality of the estimators is also derived. Finite sample performance of the proposed estimators is assessed by Monte Carlo simulation studies. We further illustrate the proposed procedures by an application.


Anderson, T.W. (1984), Estimating linear statistical relationships. The Annals of Statistics. 12(1), 1-45.
Arima, S. and Zarei, S. (2023), Robust bayesian small area estimation using sub-Gaussian  -stable distribution when covariates are measured with error, Computational Statistics.
Belsley, DA., Kuh, E., and Welsch, RE. (1989), Regression diagnostics: identifying influential data and sources of collinearity.Wiley, New York.
Carroll, R. J., Ruppert, D. and Stefanski, L. A. (1995). Measurement Error In Nonlinear Models. Chapman & Hall, London.
Chen K., and Jin Z. (2006), Partial linear regression models for clustered data. Journal of the American Statistical Association. 101,195-204.
Diggle PJ., Heagerty P., Liang KY., and Zeger SL. (2002), Analysis of longitudinal data. Oxford University Press; Oxford, U. K.
Emami, H., and Mansoori, M. (2018), Influence diagnostics in semiparametric linear mixed measurement error models. Journal of Statistical Sciences, 11, 219-240.
Fan J, Li R. (2001), Variable selection via nonconcave penalized likelihood and its oracle properties. Journal of the American Statistical Association. 96, 1348-1360.
Fung, W. K., Zhu, Z. Y., Wei, B. C., and He, X. M. (2002), Influence Diagnostics and Outlier Tests for Semiparametric Mixed Models, Journal of Royal Statitical Society, 64, 565- 579.
Fuller, W. A. (1987), Measurement error models. John Wiley, New York.
Green, P. J., Silverman, B. W. (1994). Nonparmetric Regression and Generalized Linear Models. London: Chapman & Hall.
Harvill, D. A. (1977), Maximum likelihood approaches to variance component estimation and related problems (with discussion). Journal of the American Statistical Association, 72, 320-340.
Kuran, O., and Yalaz, S. (2022), Kernel ridge prediction method in partially linear mixed measurement error model. Communication in Statistics- Simulation and Computation DOI: 10.1080/03610918.2022.2075389.
Nakamura, T. (1990), Corrected score functions for error in variables models: methodology and application to generalized linear models. Biometrika, 77, 127-137.
Riquelmea,M., Bolfarine, H., and Galea, M. (2015), Robust linear functional mixed models. Journal of Multivariate Analysis, 134, 82-98.
Ruppert D., Wand MP., and Carroll RJ. (2003), Semiparametric Regression. Cambridge University Press; Cambridge, New York.
Wu, L. (2010). Mixed E ects Models for Complex Data. Chapman and Hall, New York.
Yalaz, S., and Kuran, O. (2020), Kernel estimator and predictor of partially linear mixede effect errors-in-variables model. Journal of Statistical Computation and Simulation, 934-951. DOI:10.1080/00949655.2020.1836642.
Yatchew, A. (2003). Semiparametric Regression For the Applied Econometrican. Cambridge University press, Cambridge.
Zare, K., Rasekh, A., and Rasekhi, A. (2011), Estimation of variance components in linear mixed measurement error models. Statistical Papers, 53, 849-863.
Zarei, S., Gerami, A., and Jafari Khaledi, M. (2007), Comparison of Small Area Estimation of theMeanof Household’s Income in Certain Provinces of Iran with Hierarchical Bayes Approach. Journal of Statistical Research of Iran, 4(1), 71-90.
Zhang, D., Lin, X., Raz, J., and Sower, M. F. (1998), Semiparametric stochastic mixed models for longitudinal data. Journal of the American Statistical Association, 93, 710-719.
Zhong, X. P., Fung, W. K., and Wei, B. C. (2002), Estimation in linear models with random e ects and errors-in-variables. Annals of the Institute of Statistical Mathematics, 54, 595-606.
Volume 21, Issue 1
June 2022
Pages 105-125
  • Receive Date: 03 August 2021
  • Revise Date: 16 August 2022
  • Accept Date: 30 December 2022